MAUDE Adverse Event Report: ANGIODYNAMICS, INC. BIOFLO; PICC CONVENIENCE KIT

ANGIODYNAMICS, INC. BIOFLO; PICC CONVENIENCE KIT
Model Number 60M700936
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A spectrum territory manager reported an end user experienced an issue when using a can 5f dl bioflo pasv picc nursing tray, (b)(6) hospital (b)(6).On (b)(6) 2025, iv therapy paged to general surgery ward to assess a leaking double lumen picc line (inserted (b)(6) 2025 at sph by picc team at bedside).When the iv nurse saw the patient, the unit nurse had already disconnected the line and stopped infusion (was running 2-in-1 tpn and d51/2 ns).The iv nurse stated blood was backed up into the extension leg and difficult to flush.Patient was wet from tpn and blood.Iv nurse attempted to flush purple lumen, but it felt fully occluded, noticing a "pinhole sized crack" breach in the clear leg extension, just below the purple lumen hub, as blood droplets were visibly coming out from there.When doing a full assessment, the iv nurse stated blood was backing back up and out of the lumen and 'pinhole crack' when removing the needless connector cap.Iv nurse immediately removed the picc line and secureacath, and the unit nurse informed md.A new picc was inserted the same day to continue tpn treatment.Iv therapy clinical resource nurse followed-up to assess the removed picc.Flushed both lumens with saline and cleaned the line and lumens of blood.The saline squirted out of the purple lumen extension leg as reported, appearing to be a tiny crack, pinhole sized as reported.Unable to determine if it was a tear or a puncture.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Corrections: d2a, e2, e3, g1.Received one (1) 5f dl bioflo picc for evaluation.As received, no needleless connectors were connected to the pasv luer hubs.The catheter tubing was trimmed at the 50cm mark.During cleaning/flushing of each picc lumen, confirmed fracture/hole in extension leg tubing at the junction of the extension leg tubing to the oversleeve of the purple/purple hub lumen.No leaks or issues with the white/purple hub lumen.The valve disc of the purple/purple pasv hub had slit present and it was centered, no damage or manufacturing issue observed.The customer's complaint description of extension leg leak was confirmed during sample review as there is a fracture hole in the extension leg tubing adjacent to the oversleeve junction of the purple/purple hub lumen.No oversleeve molding or other manufacturing non-conformances were observed.Root cause could not be definitively determined but handling damage during device use (e.G.Dressing changes) is potential contributing factor.This is supported by fact that there were no reports of device leak during the implant procedure or use for the more than 3 months in situ.Device history review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/assembly/component lots for similar extension leg fractured/hole issue.Labeling review: directions for use (dfu) that is supplied with this device contains the following statements: warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
PICC CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
ashleigh garcia
50 main street
suite 1000
white plains, NY 10606
8134543296
MDR Report Key22461853
Report Number1317056-2025-00176
Device Sequence Number8550950
Product Code LJS
UDI-Device IdentifierH96560M7009360
UDI-PublicH96560M7009360
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60M700936
Device Lot Number5839427
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown